MAUDE Adverse Event Report: SEASPINE, INC MARINER; SET SCREW

SEASPINE, INC MARINER; SET SCREW
Model Number 41-1010
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The intra-op image shows the rod is engaged with both superior and inferior screws.The post-operative image confirms that the rod has translated inferiorly and is completely disengaged from the superior screw.A revision surgery occurred on (b)(6) 2022.Explants were returned for evaluation, but no failures were observed.The amount of translation in combination with the appearance of the implants indicates that the user likely failed to final tighten this side of the construct, allowing the rod to translate postoperatively.
 
Event or Problem Description
Patient underwent spinal surgery consisting of seaspine's mariner pedicle screw system on (b)(6) 2022.On (b)(6) 2022 it was identified that the s1 set screw loosened, causing the rod to disengage from the superior tulip head and slid inferiorly.Removal and re-instrumentation of the fixation occurred on (b)(6) 2022.Seaspine was made aware of this event on (b)(6) 2022.There were 2 screws and 1 rod p/n mm1-155040) involved in this single event.Lot numbers aw154138d/aw127247d.

Brand Name
MARINER
Common Device Name
SET SCREW
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
MDR Report Key16039948
Report Number3012120772-2022-00056
Device Sequence Number20388213
Product Code NKB
UDI-Device Identifier10889981155100
UDI-Public10889981155100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number41-1010
Device Catalogue Number41-1010
Device Lot NumberAW154138D/AW127247D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown